MAUDE Adverse Event Report: RICHARD WOLF GERMANY (RWGMBH) BIPOLAR RADIOFREQUENCY INSTRUMENT; PROBE, PRODUCT CODE GEI

RICHARD WOLF GERMANY (RWGMBH) BIPOLAR RADIOFREQUENCY INSTRUMENT; PROBE, PRODUCT CODE GEI
Model Number 49936911
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf medical instrument corporation (rwmic) was informed by facility that during a procedure the insulation near to the tip of the bipolar device melted away and separated.No injury to patient or staff reported.Manufacturing date: 28july2017, expiration date: 27july2020.Device was returned to rwmic and will be sent to supplier for investigation.User facility was contacted via email, in an effort to gather additional/missing medwatch information, no response as of 15feb2018.Rwmic considers this matter closed.However, in the event rwmic receives additional information, follow-up report will be submitted to fda.
 
Additional Manufacturer Narrative
(b)(4).Richard wolf medical instruments corporation (rwmic) received an investigation report from manufacturer rw (b)(4), report is dated (b)(6) 2018.Rw (b)(4) has determined that the user did not follow the instruction for use.Rf instrument shows massive wear of the insulation, thermal damage, and bent shaft.Damage is not manufacturing related, no product fault detected.Rwmic considers this matter closed, in the event rwmic receives additional information, a follow-up report will be submitted to fda.No files attached.
 
Event or Problem Description
Follow up report #1.
 
Additional Manufacturer Narrative
Follow up #1, the following was updated/completed: patient information, product problem, suspect device, importer (device), corrected/additional data.Richard wolf medical instruments corporation (rwmic) received an email from user facility, on 30jan2018, containing patient information.Follow up report to add information.Rmic considers this matter closed.However, in the event rwmic receives any additional information a follow report will be submitted to fda.

Brand Name
BIPOLAR RADIOFREQUENCY INSTRUMENT
Common Device Name
PROBE, PRODUCT CODE GEI
Manufacturer (Section D)
RICHARD WOLF GERMANY (RWGMBH)
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key7274918
Report Number1418479-2018-00001
Device Sequence Number16446620
Product Code GEI
UDI-Device Identifier04055207054192
UDI-Public(01)04055207054192(11)170728(17)200727(10)73155
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2018
Report Date (Section F) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/27/2020
Device Model Number49936911
Device Lot Number73155
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/18/2018
Device Age7 MO
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer02/16/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date02/26/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight52
Date Report Sent to FDA04/26/2018